Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Remarks concerning the supports of solutions of pseudoparabolic equations

Authors: William Rundell and Michael Stecher
Journal: Proc. Amer. Math. Soc. 63 (1977), 77-81
MSC: Primary 35K25
MathSciNet review: 0433037
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the existence of nontrivial solutions of the pseudoparabolic equation $ {u_{xxt}} - {u_t} + {u_{xx}} = 0$ whose supports lie in the half spaces $ t > {t_0},x > {x_0}$. In addition, we show the nonexistence of solutions whose supports lie in bounded strips in x or t.

References [Enhancements On Off] (What's this?)

  • [1] G. Barenblat, I. Zheltov and I. Kochiva, Basic concepts in the theory of seepage of homogeneous liquids in fissured rocks, J. Appl. Math. Mech. 24 (1960), 1286-1303.
  • [2] P. J. Chen and M. E. Gurtin, On a theory of heat conduction involving two temperatures, Z. Angew. Math. Phys. 19 (1968), 614-627.
  • [3] D. L. Colton, Pseudoparabolic equations in one space variable, J. Differential Equations, 12 (1972), 559-565. MR 48 #4476. MR 0326131 (48:4476)
  • [4] G. Hellwig, Partial differential equations, Blaisdell, Waltham, Mass., 1964.
  • [5] L. Hörmander, Linear partial differential operators, Springer-Verlag, Berlin and New York, 1969. MR 40 #1687. MR 0248435 (40:1687)
  • [6] E. H. Milne, The diffusion of imprisoned radiation through a gas, J. London Math. Soc. 1 (1926), 40-51.
  • [7] W. Rundell and M. Stecher, A method of ascent for parabolic and pseudoparabolic partial differential equations, SIAM J. Math. Anal. 7 (1976), 898-912. MR 0420015 (54:8032)
  • [8] R. E. Showalter and T. W. Ting, Pseudoparabolic partial differential equations, SIAM J. Math Anal. 1 (1970), 1-26. MR 0437936 (55:10857)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35K25

Retrieve articles in all journals with MSC: 35K25

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society